MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal aortic extension and two (2) iliac limb extensions to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a computed tomography (ct) scan identified type 1b, 2, 3b endoleaks and that the left iliac limb extension had migrated proximally.The patient is currently being monitored while an intervention is being discussed.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal aortic extension and two (2) iliac limb extensions to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a computed tomography (ct) scan identified type 1b, 2, 3b endoleaks and that the left iliac limb extension had migrated proximally.The patient is currently being monitored while an intervention is being discussed.Additional information: clinical evaluation shows that a re-intervention was completed.The patient was implanted with bilateral limbs stent and an extender (non-endolgoix stents).The patient status was reported being stable post the secondary endovascular procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak from the left common iliac artery was confirmed.The reported migration, and type 2 and 3b endoleaks were not confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the lack of medical records and/or imaging available for review.The final patient status was reported being stable post the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G4: date received by manufacturer - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak from the left common iliac artery was confirmed.The reported migration, and type 2 and 3a endoleaks were not confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the lack of medical records and/or imaging available for review.The final patient status was reported being stable post the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: b5: describe event or problem - correction g4: date received by manufacturer - updated h10: addtl mfg narrative - correction.
 
Event or Problem Description
Correction: subsequent to the follow up report we identified an error in the event reported.The reported type 3b endoleak is a type 3a endoleak.The patient was initially implanted with a bifurcated stent graft, a suprarenal aortic extension and two (2) iliac limb extensions to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a computed tomography (ct) scan identified type 1b, 2, 3a endoleaks and that the left iliac limb extension had migrated proximally.A re-intervention was completed.The patient was implanted with bilateral limbs stent and an extender (non-endolgoix stents).The patient status was reported being stable post the secondary endovascular procedure.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12124938
Report Number2031527-2021-00252
Device Sequence Number14450412
Product Code MIH
UDI-Device Identifier00818009010100
UDI-Public(01)00818009010100(17)200131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberBA25-70/I16-30
Device Lot Number1649884-019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer07/15/2021
09/14/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/13/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB STENT GRAFT, LOT # 1252570-005; ILIAC LIMB STENT GRAFT, LOT # 1655996-013; SUPRARENAL AORTIC EXTENSION, LOT # 1641994-003
Outcome Attributed to Adverse Event Other;
Patient Age65 YR